Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 2, NWS Houston/Galveston, TX

January 17, 200623 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Jan 17, 2006, 4:06 AM CST for 23 counties in Texas. It took effect at Jan 17, 2006, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 4:06 AM CST (10:06 UTC)
In effect from
Jan 17, 2006, 6:00 AM CST
Expired
Jan 17, 2006, 6:00 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 171006
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
406 AM CST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FOR THE COASTAL COUNTIES
OF SOUTHEAST TEXAS...

.NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED TODAY.

TXZ214-235>238-171815-
/O.NEW.KHGX.WI.Y.0002.060117T1200Z-060118T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
406 AM CST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH WINDS IN THE WAKE OF A COLD FRONT CAN BE EXPECTED
ACROSS THE COASTAL COUNTIES OF SOUTHEAST TEXAS TODAY. THE TIGHT
SURFACE PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS 
AT THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN SUSTAINED
NORTHERLY WINDS OF 20 TO 30 MPH. WIND SPEEDS SHOULD BEGIN TO
DECREASE LATER THIS AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS


$$
1 follow-up statement
000 
WWUS74 KHGX 171448
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
848 AM CST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FOR ALL OF SOUTHEAST 
TEXAS...

.SUSTAINED NORTH WINDS WILL INCREASE TO AROUND 25 MPH BY MID-DAY
IN THE WAKE OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 35
MPH. 

TXZ163-164-176>179-195>200-210>213-226-227-172300-
/O.EXA.KHGX.WI.Y.0002.000000T0000Z-060118T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUNTSVILLE...
LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG...
SEALY...SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...
WEIMAR...WHARTON
848 AM CST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTH WINDS IN THE WAKE OF A COLD FRONT CAN BE EXPECTED
ACROSS ALL OF SOUTHEAST TEXAS TODAY. THE TIGHT SURFACE PRESSURE
GRADIENT IN COMBINATION WITH STRONG WINDS AT THE LOWER LEVELS OF
THE ATMOSPHERE WILL RESULT IN SUSTAINED NORTHERLY WINDS OF 20 TO
30 MPH. WIND SPEEDS SHOULD BEGIN TO DECREASE TOWARD EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

PLEASE SECURE LOOSE ITEMS SUCH AS TRASH CANS...SMALL POTTED PLANTS
AND OTHER ITEMS THAT CAN BE EASILY BLOWN AROUND BY STRONG WINDS.

$$

TXZ214-235>238-172300-
/O.CON.KHGX.WI.Y.0002.000000T0000Z-060118T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
848 AM CST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTH WINDS IN THE WAKE OF A COLD FRONT CAN BE EXPECTED
ACROSS THE COASTAL COUNTIES OF SOUTHEAST TEXAS TODAY. THE TIGHT
SURFACE PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS AT THE
LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN SUSTAINED NORTHERLY
WINDS OF 20 TO 30 MPH. WIND SPEEDS SHOULD BEGIN TO DECREASE LATER
THIS AFTERNOON.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:43 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 17, 3:43 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 AM CST TUE JAN 17 2006

.DISCUSSION (CORRECTED)...
 ELEVATED SHOWERS CONTINUING EARLY THIS MORNING ACROSS CENTRAL
AND EASTERN SECTIONS OF SE TX...WITH A FEW THUNDERSTORMS NOTED
OVER THE COASTAL WATERS AND FAR SE PORTIONS. DESPITE STRONG COLD
AIR ADVECTION ALONG WITH DRIER AIR FILTERING IN AT THE LOWER
LEVELS...STRONG SW FLOW ABOVE 800 MB (AHEAD OF UPPER LEVEL TROUGH)
STILL BRINGING CONSIDERABLE MOISTURE ALOFT AND PRODUCING STRONG
SYNOPTIC SCALE LIFT. TIGHT PRESSURE GRADIENT THIS MORNING AND
QUITE STRONG WINDS JUST ABOVE SURFACE WILL RESULT IN WIND
SPEEDS REACHING WIND ADVISORY CRITERIA FOR COASTAL ZONES. CLOUD
COVER EXPECTED TO DECREASE AS THE MORNING PROGRESSES WITH MOSTLY
SUNNY SKIES BY AFTERNOON WHEN DEEP UPPER LEVEL TROUGH LINE WILL BE
EAST OF REGION. PWATS DROPPING TO ABOUT 0.15 INCH TONIGHT AS PER
GFS/NAM. MINIMUM TEMPERATURES TONIGHT EXPECTED TO DROP TO THE 30S
INLAND AREAS WITH SOME INLAND AREAS FARTHER NORTH (LIKE CXO)
PROBABLY GETTING CLOSE TO THE FREEZING MARK. RETURN OF SOUTHERLY
FLOW WEDNESDAY WILL RESULT IN TEMPERATURES CLIMBING UP TO NEAR 70.
ISENTROPIC LIFT INDICATED LATE THURSDAY WITH LOW LEVEL JET PICKING
UP FRIDAY AHEAD OF NEXT FRONT. TIME CROSS-SECTIONS AND PROGGED
SOUNDINGS INDICATE HIGHER MOISTURE LEVELS NOT DEEPENING ENOUGH
FRIDAY. PWATS INCREASING TO BARELY OVER AN INCH. GFS INDICATE A
CLOSED UPPER LOW MOVING TO THE TEXAS PANHANDLE EARLY FRIDAY AND
THEN SWINGING NORTHEAST TO KANSAS FRIDAY EVENING. INDICATIONS ARE
THAT THE MAIN BRUNT OF UPPER LEVEL ENERGY WILL BE NORTH OF OUR
CWFA. HOWEVER...OUR REGION WILL BE UNDER THE ENTRANCE REGION OF
THE UPPER JET. THE EARLY PART OF THE COMING WEEKEND LOOKS DRY WITH
MOISTURE INCREASING SUNDAY. GFS INDICATE UPPER LEVEL ENERGY
DIGGING SOUTH OVER WESTERN CONUS BECOMING A CLOSED LOW EARLY NEXT
WEEK. THIS MAY RESULT IN INCREASING RAIN CHANCES FOR OUR REGION
DURING THAT PERIOD. WE SHALL SEE. 37

&&

.AVIATION...
RAIN WITH EMBEDDED THUNDERSTORMS ARE QUICKLY COMING TO AN END AS A
DRIER AIRMASS FILTERS INTO SOUTHEAST TEXAS FROM THE WEST. CEILING
WILL CONTINUE TO RISE OVER THE NEXT FEW HOURS AND ANTICIPATE ONLY
SOME CIRRUS BY LATE MORNING. VFR CONDITIONS BUT MODERATE TO STRONG
NORTHWEST WINDS CAN BE EXPECTED FROM MID-MORNING ON THROUGH MUCH OF
THIS AFTERNOON. WINDS WILL QUICKLY DIMINISH AROUND SUNSET. 42
&&

.MARINE...
THERE WILL BE SOME SHOWERS AND THUNDERSTORMS ACROSS THE WATERS
THROUGH THE FIRST PART OF THIS MORNING...THEN DRIER AIR MOVES INTO
THE AREA FROM THE WEST. WINDS WILL STRENGTHEN THIS MORNING AS THE
PRESSURE GRADIENT TIGHTENS. FOR TODAY...WILL HAVE SMALL CRAFT
ADVISORIES FOR THE BAYS AND THE 00-20 NM WATERS AND GALE WARNINGS
FOR THE 20-60 NM WATERS. WINDS WILL QUICKLY DIMINISH THIS EVENING...
BUT SEAS MIGHT BE SLOWER TO COME DOWN. FOR NOW...NO FLAGS ARE
PLANNED AFTER THIS AFTERNOON. ONSHORE WINDS WILL RETURN TO THE AREA
TOMORROW MORNING AND WILL GRADUALLY STRENGTHEN. WELL PROBABLY NEED
CAUTION FLAGS OR ADVISORIES FOR THE WATERS AS EARLY AS TOMORROW
AFTERNOON. 42
&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS MUCH OF SOUTHEAST TEXAS
YESTERDAY AND OVERNIGHT PRODUCING VERY BENEFICIAL WET GROUNDS.
HOWEVER...WITH SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE INLAND
(SLIGHTLY HIGHER SPEEDS NEAR THE COAST) AND RELATIVE HUMIDITY VALUES
DROPPING TO 20% TO 30% THIS AFTERNOON...WILL GO AHEAD AND RETAIN
TODAYS FIRE WEATHER WATCH FOR ALL OF SOUTHEAST TEXAS. DUE TO THE
WET GROUNDS...THINK WELL BE ABLE TO HOLD OFF ON ISSUING A RED FLAG
WARNING. 42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      56  34  70  54  74 /  10   0   0   0   0
HOUSTON (IAH)              59  37  70  54  74 /  10   0   0   0   0
GALVESTON (GLS)            61  46  68  60  70 /  20   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...AND WHARTON.

     WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     GALE WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES: WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 16, 3:55 PM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CST MON JAN 16 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-172200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
355 PM CST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST FOR MUCH OF THE
NIGHT AS A COLD FRONT AND UPPER LEVEL TROUGH MOVE EAST. THERE IS
SOME POTENTIAL FOR A FEW STORMS TO PRODUCE DAMAGING WIND GUSTS
GENERALLY EAST OF A LIVINGSTON TO HOUSTON TO MATAGORDA LINE. HAIL
WILL ALSO BE POSSIBLE LATER TONIGHT AS SOME COOLER AIR ALOFT MOVES
INTO THE REGION AFTER MIDNIGHT. RAINFALL AMOUNTS WILL AVERAGE
BETWEEN A HALF AND ONE INCH WITH SOME ISOLATED TOTALS BETWEEN 2
AND 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL PRODUCE HAZARDOUS
FIRE WEATHER CONDITIONS ON TUESDAY. IT IS UNCLEAR HOW MUCH RAIN
WILL FALL OVERNIGHT AND IF HEAVY RAIN DOES DEVELOP...IT SHOULD
KEEP GROUND FUELS WET AND REDUCE THE FIRE WEATHER RISK. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY.

STRONG WINDS OVER THE GULF WILL PRODUCE ROUGH SEAS LATE TONIGHT
AND TUESDAY. SUSTAINED WINDS BETWEEN 25 AND 30 KNOTS WILL DEVELOP
BETWEEN MIDNIGHT AND 6 AM. WINDS COULD GUST TO GALE FORCE AT
TIMES. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 7:24 PM CSTSpecial Marine WarningHGX2 hr
Jan 16, 7:43 PM CSTSpecial Marine WarningHGX2 hr
Jan 16, 9:33 PM CSTSpecial Marine WarningHGX87 min

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.